Ive heard seroquel can cause thoughts of suicide. I read an article on this website asking the same question about somebody who lost their mother also because they thought seroquel had something to do with it. I have recently lost my mother to and somebody told me it was because of the seroquel
A: Please accept my condolences for the loss of your mother. Often when there is a tragic death, people look for the cause as a way to help themselves in their grief. But it’s never simple.
Seroquel is a psychotropic medication that is prescribed for a number of mental illnesses. Your mother and her doctor likely discussed the risks and benefits of taking the medication. She decided it was worth the risk of side effects in order to explore the promise of relief from whatever was troubling her. When I looked it up, I found that most people tolerate Seroquel quite well. The most common side effects are annoying but minor (dry mouth, headaches, maybe some dizziness). You can find out more by researching it on the web.
No drug is risk-free. But your mother decided that the risk of a bad outcome with the medication was better than the bad things she was experiencing. If this continues to trouble you, you might find it helpful to try to talk with her doctor.
I hope you have good friends and family around you who can help you remember the fine qualities of your mother and good times you had together. My guess is that she was a complicated person who did her best. Hold her in your memory and in your heart and you will never lose her completely.
I wish you well.
Last reviewed: By John M. Grohol, Psy.D. on 6 Dec 2007
Hartwell-Walker, D. (2007). Can Seroquel cause a suicide?. Psych Central. Retrieved on September 30, 2014, from http://psychcentral.com/ask-the-therapist/2007/12/06/can-seroquel-cause-a-suicide/